MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDNS090Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Expiration date: the trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.Initial reporter name and address: the name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (2109179) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformities related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2022-00019, 3005172759-2022-00020, and 3005172759-2022-00021.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a hybrid revision functional endoscopic sinus surgery (fess) procedure, it was reported that the 0° trudi nav suction device (tdns000z / 2112030) was inaccurate on the trudi navigation system.They exchanged the suction device for another 0° trudi nav suction device from the same lot number, (tdns000z / 2112030) and the issue reportedly persisted.It was reported that the second 0° trudi nav suction device was replaced with a 70° trudi nav suction device (tdns070z / 2112087) and the same issue persisted.The 70° trudi nav suction device was replaced with a 90° trudi nav suction device (tdns090z / 2109179) and the same issue persisted.The patient tracker was then exchanged; the replacement patient tracker was re-registered and tried with two (2) different navigation cables, but the issue persisted.The procedure was continued without any further troubleshooting.The physician is aware of the inaccuracies.There was no report of any patient adverse event or patient complication as a result of the reported inaccuracies.On (b)(6) 2022, additional information was received.The information indicated that the accuracy issue was noticed immediately when the suction device was on the bridge of the nose; when the accuracy issue was observed, the icon on the trudi system was green.There was no error message on the trudi nav monitor for the device; the information indicated that the ¿accuracy was just off.¿ the suction devices were plugged in after registration.The information also indicated that this is an ongoing issue, the patient tracker was not moved nor was the patient tracker cable under tension in relation to this event.Computed tomography (ct) image was used as the primary image.The number of slices contained in the ct scan is unknown.The inaccuracy issue was determined with known landmarks like the bridge of the nose and the base of the skull.The inaccuracy was not within 2 mm.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad and the patient did not move.Related to the reprocessing of the devices, it was the first use for the one (1) of the four (4) suctions, for the remaining suctions, it was the fourth use for one, fifth use for one and sixth use for one.No identifying details on which suctions is which was provided.Sterilization method used for reprocessing was via the sterrad sterilizer.Based on the additional information, the reported issues have been deemed reportable as a "malfunction".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 05-oct-2022.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2022-00019, 3005172759-2022-00020, 3005172759-2022-00021, and 3005172759-2022-00022.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a hybrid revision functional endoscopic sinus surgery (fess) procedure, it was reported that the 0° trudi nav suction device (tdns000z / 2112030) was inaccurate on the trudi navigation system.They exchanged the suction device for another 0° trudi nav suction device from the same lot number, (tdns000z / 2112030) and the issue reportedly persisted.It was reported that the second 0° trudi nav suction device was replaced with a 70° trudi nav suction device (tdns070z / 2112087) and the same issue persisted.The 70° trudi nav suction device was replaced with a 90° trudi nav suction device (tdns090z / 2109179) and the same issue persisted.The patient tracker was then exchanged; the replacement patient tracker was re-registered and tried with two (2) different navigation cables, but the issue persisted.The procedure was continued without any further troubleshooting.The physician is aware of the inaccuracies.There was no report of any patient adverse event or patient complication as a result of the reported inaccuracies.On 19-sep-2022, additional information was received.The information indicated that the accuracy issue was noticed immediately when the suction device was on the bridge of the nose; when the accuracy issue was observed, the icon on the trudi system was green.There was no error message on the trudi nav monitor for the device; the information indicated that the ¿accuracy was just off.¿ the suction devices were plugged in after registration.The information also indicated that this is an ongoing issue, the patient tracker was not moved nor was the patient tracker cable under tension in relation to this event.Computed tomography (ct) image was used as the primary image.The number of slices contained in the ct scan is unknown.The inaccuracy issue was determined with known landmarks like the bridge of the nose and the base of the skull.The inaccuracy was not within 2mm.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad and the patient did not move.Related to the reprocessing of the devices, it was the first use for the one (1) of the four (4) suctions, for the remaining suctions, it was the fourth use for one, fifth use for one and sixth use for one.No identifying details on which suctions is which was provided.Sterilization method used for reprocessing was via the sterrad sterilizer.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile trudi suction 90 degrees was received contained in a decontamination bag.Visual inspection was performed.No appearance of damage was observed.The electrical functionality was tested, and the device was confirmed to be within specifications for all the connectivity and isolation values.The device was then connected to us26724 magcs.The device successfully passed a calibration check.Sensitivity and tip distance values were all found to be in specification.No confirmation of loss of accuracy failure was observed.A review of manufacturing documentation associated with this lot (2109179) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of acclarent quality process all devices are manufactured, inspected, and released to approved specifications.The reported issue in the complaint could not be confirmed since the returned device performed without issues and the values on the magcs, sensitivity, and tip distance tests were found to be within specifications.However, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.It should be noted that product failure could be caused by multiple factors.However, instructions for use states that before use, confirm the trudi¿ nav suction¿s location accuracy by checking the displayed position of the trudi¿ nav suction on several clearly identifiable anatomical structures.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2022-00019, 3005172759-2022-00020, 3005172759-2022-00021, and 3005172759-2022-00022.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 90 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15515090
Report Number3005172759-2022-00022
Device Sequence Number14719908
Product Code PGW
UDI-Device Identifier10705031245891
UDI-Public10705031245891
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDNS090Z
Device Catalogue NumberTDNS090Z
Device Lot Number2109179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/05/2022
11/04/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/05/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI NAVIGATION SYSTEM.
Patient SexUnknown